MAUDE Adverse Event Report: DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED

DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED
Model Number 380675-04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2021, during a da vinci-assisted low anterior resection procedure, severe adhesions were encountered during the inferior mesentery artery (ima) treatment resulting in insufficient identification of the anatomy.As a result, the ima was torn during the procedure, and the patient experienced bleeding.At that time, the procedure was converted to a laparotomy (open procedure).The surgeon was able to control the bleeding with sutures and continue the procedure without major problems after converting to an open surgical procedure.The surgeon stated there was no allegation that a da vinci system, instrument or accessory did not function as intended.The surgeon indicated that the bleeding resulted from an injury of the ima due to the difficulty of anatomic identification, due to the severe adhesions.On 05-oct-2021, intuitive surgical, inc.(isi) contacted the site and obtained the following additional information regarding the reported event.It was reported that the fenestrated bipolar instrument was installed on the left arm, the monopolar curved scissors on the right arm, and the double fenestrated grasper instruments on the third arm.It was unspecified on which part of the anatomy the adhesions were present.The ima anatomy was complicated, and the surrounding tissues were adherent.It was unknown which specific instrument was used for the adhesiolysis and involved in the ima injury.It was unknown if the vessel injury was clean-cut or thermal damage.However, it was confirmed that there was no malfunction of an isi system or instrument that occurred.The surgeon reported that the bleeding was related to the adhesions, and the tissue structure was not well identified due to the complexity of vascular running.It is unknown if the bleeding was induced by da vinci instrument or assistant forceps.It was confirmed that there was only a small amount of bleeding as it was controlled in a timely manner.The procedure was converted to an open procedure, and the ima was repaired with sutures.The patient is reported to be recovering well with no post-operative complications.The patient-related details were not provided.There were no video recording or images available for review.It was reiterated that the vessel injury was caused by severe adhesions and insufficient identification of the tissue structure, and there was no relationship with the medical device.
 
Additional Manufacturer Narrative
Based on the current information provided, the root cause of the customer reported issue is related to patient anatomy.If additional information is received, a follow-up mdr will be submitted.There was no initial report or any known allegation from the medical professional of a specific deficiency of the da vinci system, instrumentation, or accessories associated with the reported incident.Therefore, no products are expected to return to isi for failure analysis evaluation.A review of the system logs associated with this event has been performed.The investigation revealed there were no errors during this procedure.Moreover, the three instruments that were in use during the vessel injury have been used in subsequent procedures.Site complaint history reviews have shown that no complaints were filed against the instruments.A review of the site's complaint history does not reveal any complaints involving this product or this event.No image or video recording has been provided for isi review.This complaint is reportable due to the following conclusion: during a da vinci-assisted lower anterior resection procedure, severe adhesions were reportedly identified during treatment of the ima and the anatomy was insufficiently identified.As a result, the ima tore during the procedure, and the patient experienced bleeding.The procedure was converted to an open surgical procedure, and the bleeding was controlled with sutures.The root cause of the ima injury was related to patient anatomy.There is no allegation that a malfunction of a da vinci system, instrument, or accessory occurred.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM, RECERTIFIED
MDR Report Key12694454
Report Number2955842-2021-11383
Device Sequence Number4238154
Product Code NAY
UDI-Device Identifier00886874110737
UDI-Public(01)00886874110737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380675-04
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Initial Report FDA Received Date10/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES